Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 381, NWS Paducah, KY

June 3, 2006Webster County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 3, 2006, 8:27 PM CDT for Webster County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2006, 8:27 PM CDT (01:27 UTC)
Expired
Jun 3, 2006, 9:17 PM CDT
In force
50 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Webster County, KY

The radar

The Evansville,IN radar (KVWX), 83 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:00 PM CDT, 7 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 1:00 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT SAT JUN 3 2006

.DISCUSSION...

THE PRIMARY CONCERN IS THE SLIGHT RISK THAT HAS BEEN FORCED
SOUTHWARD INTO THE PAH CWA. CURRENT RADAR LOOP INDICATES A COUPLE OF
ECHOES BUT APPEAR VERY SUSPECT...FALSE RETURNS. LATEST MCD MENTIONS
POSSIBLE OR SLGT RISK OVER LARGE PORTION OF THE AREA. THERE IS SOME
MOISTURE IN THE LOW LEVELS BUT DRY AIR ALOFT WILL LIKELY MIX DOWN.
IN FACT THE FORECAST SOUNDINGS INDICATE DEEP MIXING THROUGH NEARLY
10K FEET.

WITH THE AFOREMENTIONED IN MIND BELIEVE THE RH FORECAST IS FAR TO
MOIST WITH OBS ALREADY INDICATING BELOW FORECAST MIN RH. THIS ALSO
SUPPORTS LACK OF PRECIP. THUS...ANY PRECIP THAT DOES OCCUR WOULD
LIKELY BE REMNANTS OF ORIGIN FARTHER NORTH. NON THE LESS WITH THE
12Z MODEL RUNS IN AGREEMENT THAT QPF WILL ARRIVE THIS EVENING IN THE
FORM OF A DECAYING MCS. OTHERWISE...VERY FEW CHANGES TO EXISTING
GRIDS WITH THE EXCEPTION OF THE MUCH DRIER AIR AND SLGT CHC CWA WIDE
THIS EVENING.

AS FOR TEMPS MOS IN RSNBL AGREEMENT AS NO REASON TO DEVIATE FAR FROM
CURRENT GRIDS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

KH
Hazardous weather outlook, Jun 3, 5:14 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT SAT JUN 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-042215-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
514 PM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
AREAS ALONG AND NORTHEAST OF A LINE EXTENDING FROM CARBONDALE
ILLINOIS TO METROPOLIS ILLINOIS TO MADISONVILLE KENTUCKY. THIS
ENCOMPASSES MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL
AND GUSTY WINDS. THE ACTIVITY SHOULD WEAKEN SOME AFTER DARK AS
INSTABILITY DIMINISHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND
WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.

In the hours before

Local storm report, Jun 3, 6:32 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
632 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FUNNEL CLOUD     5 E FAIRFIELD           38.38N 88.28W
06/03/2006                   WAYNE              IL   LAW ENFORCEMENT

            FUNNEL HAS ROTATION. REPORTED BY OFF DUTY FIRE RESCUE
            MEMBER.

&&

SMITTY
Local storm report, Jun 3, 6:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
645 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             MADISONVILLE            37.34N 87.51W
06/03/2006  M0.75 INCH       HOPKINS            KY   EMERGENCY MNGR

&&

SMITTY
Local storm report, Jun 3, 7:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             FAIRFIELD               38.38N 88.37W
06/03/2006  M1.00 INCH       WAYNE              IL   EMERGENCY MNGR

&&

SMITTY
Local storm report, Jun 3, 7:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
733 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             MILL SHOALS             38.25N 88.35W
06/03/2006  M0.75 INCH       WHITE              IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jun 3, 7:34 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             CARMI                   38.09N 88.17W
06/03/2006  M0.75 INCH       WHITE              IL   EMERGENCY MNGR

&&

SMITTY
Special weather statement, Jun 3, 8:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
819 PM CDT SAT JUN 3 2006

ILZ090-094-KYZ005-007-008-040315-
LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL-
819 PM CDT SAT JUN 3 2006

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS FAR SOUTHERN
ILLINOIS...

AT 815 PM...A LINE OF STRONG THUNDERSTORMS WAS LOCATED IN FAR
SOUTHERN ILLINOIS...ACROSS MASSAC AND SOUTHERN POPE COUNTIES. THIS
LINE OF STORMS WILL CONTINUE TO MOVE OFF TO THE SOUTHEAST AT ABOUT
25 MPH AND CROSS THE RIVER INTO WESTERN KENTUCKY. COMMUNITIES IN THE
PATH OF THESE STORMS INCLUDE METROPOLIS AND BROOKPORT ILLINOIS...
AND PADUCAH...REIDLAND...CALVERT CITY...AND BENTON KENTUCKY.
LOCATIONS IN THE PATH OF THIS LINE OF STORMS SHOULD BE ON THE LOOKOUT
FOR TORRENTIAL DOWNPOURS...GUSTY WINDS...FREQUENT LIGHTNING AND SMALL
HAIL. INDIVIDUALS PARTICIPATING IN OUTDOOR ACTIVITIES THIS EVENING
SHOULD BE WATCHFUL AS THIS LINE OF STORMS APPROACHES...AND SEEK
SHELTER APPROPRIATELY.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:55 PM CDTSevere Thunderstorm WarningPAHUnion51 min
Jun 3, 8:00 PM CDTSevere Thunderstorm WarningPAHHenderson45 min
Jun 3, 8:51 PM CDTSevere Thunderstorm WarningPAHHopkins54 min
Jun 3, 7:35 PM CDTSevere Thunderstorm WarningPAHGallatin38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.